My son, 5 years old never had a diaper rash in his life.Two weeks ago, he was constantly itching his butt and it was very red and raw in his rectal area. His doctor prescribed nystatin cream and told me it was a diaper rash. My son does not wear diapers and is potty trained. I also remember my child passing gas much more frequently since the rash started but doesn't have any diaherra (diarrhea). Although he complained a couple of times he had stomach cramping before he developed the rash. Been using the the nystatin cream for almost 2 weeks and the rash is about only 20% better. He is still very itchy. I'm wondering if this could be rectal strep? A couple of his classmates had strep throat 2 weeks ago. Around that time my son had a sore throat too but didn't have a fever so we didn't goto the doctor. Please help.
The diaper rash -- usually found in the genital area, the inner thighs, or the buttocks -- can be either dry or moist.
The main culprit is wetness. Even the most absorbent diaper or training pants are apt to leave some moisture on a toddler's skin. If your child stays in a dirty diaper too long, he's more likely to develop diaper rash. However, it can strike even kids whose parents are diligent diaper changers, often because the children are having an allergic reaction to diaper wipes, a disposable diaper, a laundry detergent that was used to wash cloth diapers, or a new food in their diet. Toddlers who are sick or taking antibiotics may get diarrhea (a side effect of the medication), which can also lead to diaper rash.
Leave his diaper or training pants off for as long as possible to let the air keep him dry and speed healing. If fresh air isn't enough, try an over-the-counter lotion containing zinc oxide.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.